Results 1 to 5 of 5

Thread: Will this side effect go away?

  1. #1

    Will this side effect go away?

    Hi, Ive been taking fluoxetine 10mg for 4 weeks as of tomorrow and most of the side effects have gone away except for a few: diarrhea and gurgling stomach, sometimes I experience nausea too. I have a history of IBS and having to go to the bathroom in public gives me anxiety, so this side effect has rendered me quite agoraphobic. I have never in my life had an accident until I started this medication. Over the past 4 weeks Ive had some days or half-days where my stomach was quiet and the urgency to go was gone. I know that it can take 6-8 weeks for the medication to be in full effect, however is it normal to have such GI issues 4 weeks into taking the medication?

    Kind regards,

    Catherine

  2. #2
    Join Date
    Jul 2016
    Posts
    212

    Re: Will this side effect go away?

    they are common side effects for fluoxetine
    if they are really troubling you. maybe you should have a chat with your gp
    and see if there's an alternative that's better suited to you

  3. #3

    Re: Will this side effect go away?

    Thank you Stecakes, I am hopeful that the side effect will go away in time as I was taking fluoxetine 5-6 years ago and it helped me then. Im glad to hear that they are common side effects and will hang in until week 8 in hopes of it gradually going away.

    My GP has recommended I increase the dose to 20mg and I fear it will start me back at square one with the side effects, however I've been through it before and can do it again! I'm incredibly thankful to be off work as I am sure I would be missing many days due to the tummy troubles.

  4. #4
    Join Date
    Jul 2016
    Posts
    212

    Re: Will this side effect go away?

    i wouldn't think upping the dosage would start it all again. once your body develops a tolerance that should be that

  5. #5

    Re: Will this side effect go away?

    Here's hoping! Thank you Stecakes

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Is this a side effect?
    By justfedup in forum Citalopram / Celexa
    Replies: 2
    Last Post: 18-02-15, 18:29
  2. side effect or is this it?!
    By gemdrop84 in forum Propranolol / Inderal
    Replies: 6
    Last Post: 30-12-14, 21:22
  3. please help me is this a side effect
    By trish1955 in forum Symptoms
    Replies: 0
    Last Post: 28-08-14, 09:38
  4. 8th day CIT!!!! new side effect
    By eve22 in forum Citalopram / Celexa
    Replies: 2
    Last Post: 16-04-14, 19:11
  5. Side Effect
    By jayjoe18 in forum Citalopram / Celexa
    Replies: 4
    Last Post: 03-12-12, 20:47

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •